really nauseous whilst taking medicine and completely lost her apetite. She has just returned to school and is experiencing major anxiety and is completely out of character - she has been poorly with tonsillitus at the start of term, then a chest infection which took three weeks to clear and then sinusitus, she has had 4 lots of antibiotics no apetite and she seems quite agraphobic 2 out of the 5 doctors she has seen said they would not have prescribed augmentin? the doctor who prescribed it started talking to my husband about puberty in girls she is only 7 and she went visibly downhill whilst taking augmentin but I was advised she should complete the dosage? How can I help my girl?
Anxiety and behavioral changes are rare side effects of Augmentin. Just investigate a bit more ... perhaps there is some other cause as well.
But if there isn't keep an eye and hopefully the effect will wear off as she is no longer taking Augmentin.
nervous system side effects such as confusion and anxiety are rare with augmentin, but they do happen. Augmentin is a little stronger antibiotic. Most pediatricians start out with a weaker antibiotic. The side effects should go away as soon as the meds clear out of her body and her brain chemicals regulate. I had a similar reaction with cipro. I think doctors should prescribe the weakest antibiotics first unless it is a major infection.
- Augmentin Information for Consumers
- Augmentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Augmentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was treated for depression/anxiety 2 years ago. Since then I have felt good and on no medications?
Posted 7 May 2012 • 3 answers
Helicobacter Pylori Infection - felt symptoms about 2 1/2 months ago just about 2 weeks did we test?
Posted 10 Dec 2012 • 1 answer
I have a very bad sinus infection that has me clogged up and my throat and chest hurting every time?
Posted 3 Sep 2014 • 2 answers
Posted 9 Jan 2015 • 3 answers
Posted 30 Oct 2015 • 2 answers